MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Investigation - evaluation: a review of documentation including the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control and specifications, as well as a functional test and dimensional verification of the returned device was conducted during the investigation.One blue rhino with one white guiding catheter was returned for evaluation.A physical examination biological matter throughout both components.No additional surface damage was noted.Dimensions relevant to the reported failure mode were analyzed and confirmed that the guiding catheter ridge did not meet specifications.Additionally, a document-based investigation evaluation was performed.It was concluded that there are sufficient controls in place to detect this failure mode prior to release.A review of the device history record found two relevant nonconformance's in guiding catheter component lot # ic8593770 for a bump too small (qty.4) and ridge too small (qty.7), in which all affected devices were scrapped.It should be noted that no other complaints were reported for the lot numbers reviewed.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for use: to properly align the dilator on the wire guide/guiding catheter assembly, position the proximal end of the dilator at the single positioning mark on the guiding catheter.This will ensure that the distal tip of the dilator properly positioned at the safety ridge on the guiding catheter to prevent possible trauma to the posterior tracheal wall during introduction.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause can be traced to manufacturing and a quality control deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that the blue rhino dilator of the ciaglia blue rhino percutaneous tracheostomy introducer set slipped past the safety ridge of the white guiding catheter during a percutaneous dilatational tracheostomy procedure.After a scalpel was used to enlarge the insertion site, the physician then placed the 14fr introducer dilator along the wire guide.The introducer dilator was used and the blue rhino dilator was placed above the safety ridge on the guiding catheter.As the blue rhino was pushed forward, it passed over the safety ridge.The physician removed the device and opened another ciaglia blue rhino percutaneous tracheostomy introducer set to successfully complete the procedure.As reported, no adverse effects were experienced by the patient due to this occurrence.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8908213
Report Number1820334-2019-02044
Device Sequence Number19423537
Product Code JOH
UDI-Device Identifier00827002121157
UDI-Public(01)00827002121157(17)210409(10)8691789
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2021
Device Model NumberN/A
Device Catalogue NumberC-PTIS-100-HC
Device Lot Number8691789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight64